MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when being inserted into the eye an ar40e intraocular lens (iol) had broken haptic.It was stated that the trailing haptic was pinched and nearly broken when implanted.Iol was removed from the patient and another lens was used.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 10/18/2018.Device returned to manufacturer ¿ yes.Device evaluation: the device was received at the manufacturing site for investigation.Only half of the lens was received with the haptic detached.Residue of viscoelastic was detected in the half of the lens received.The condition observed is consistent with a lens that has been explanted.The reported issue was not verified however, a haptic detached was confirmed but it could not be determined if the condition observed is related to manufacturing process as the reported device was handling in a surgical procedure.Based on the returned product evaluation, a product quality deficiency or product malfunction could not be determined.Manufacturing record review: the manufacturing record review of the production order was evaluated, and the devices were manufactured within specifications.The units were released according to specification.Historical data analysis: a search of complaints was performed.The search revealed that no other complaint has been received for this production order number related to this investigation.Labeling review: a review of the directions for use (dfu) and precautions was conducted.The dfu instructs the customer to inspect the product before use for any damage.The information in the document is clear and no request for potential update is required.Conclusion: as a result of the investigation a product quality deficiency or product malfunction could not be determined.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8031561
Report Number2648035-2018-01423
Device Sequence Number19207208
Product Code HQL
UDI-Device Identifier05050474502017
UDI-Public(01)05050474502017(17)230731
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberAR40E
Device Catalogue NumberAR40E00155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer11/06/2018
10/25/2020
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date12/04/2018
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005